Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 15, 2011, 4:02 PM CDT for 4 counties in Minnesota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 4:02 PM CDT (21:02 UTC)
- Expired
- Jun 15, 2011, 5:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Twin Cities, MN
Counties Dakota County, MN, Le Sueur County, MN, Rice County, MN, Scott County, MN
The radar
The Minneapolis radar (KMPX), 48 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135
WWUS83 KMPX 152102
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
402 PM CDT WED JUN 15 2011
MNZ069-070-076>078-083>085-152200-
BLUE EARTH-DAKOTA-GOODHUE-LE SUEUR-RICE-SCOTT-STEELE-WASECA-
402 PM CDT WED JUN 15 2011
AT 357 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MARYSTOWN TO 4 MILES
NORTHWEST OF MONTGOMERY TO 4 MILES NORTHEAST OF EAGLE LAKE. THESE
STORMS WERE MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
NEW PRAGUE.
GREENLAND.
VESELI.
CRYSTAL BAY.
WEBSTER.
WARSAW.
LAT...LON 4468 9294 4443 9293 4407 9328 4410 9395
4450 9370 4468 9368
TIME...MOT...LOC 2102Z 277DEG 27KT 4470 9352 4449 9356
4418 9376
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:07 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 15, 3:07 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 307 PM CDT WED JUN 15 2011 .DISCUSSION... SURFACE TROUGH EXTENDING FROM NORTHWEST MN INTO CENTRAL ILLINOIS...WILL CONTINUE TO MOVE EAST TONIGHT. MEANWHILE...AIRMASS HAD BECOME UNSTABLE OVER WESTERN MINNESOTA WITH MLCAPE VALUES NEAR 1000 J/KG. STORMS SHOULD STAY UNDER SEVERE CRITERIA THIS EVENING WITH ONLY SOME SMALL HAIL...BRIEF HEAVY RAIN AND WIND GUST AROUND 40 MPH EXPECTED WITH THE STRONGER STORMS. SHRA/ISOLD THUNDERSTORMS WILL LINGER THROUGH MIDNIGHT OVER PORTIONS OF WEST CENTRAL WISCONSIN...AS THE FRONTAL BOUNDARY SLOWLY LIFTS NORTHEAST OVERNIGHT. WEAK UPPER LEVEL HIGH PRESSURE RIDGE...FORECAST TO BUILD OVER THE UPPER MIDWEST LATER TONIGHT AND THURSDAY. BROAD UPPER LEVEL TROUGH OVER THE WESTERN CONUS...WILL SLOWLY MOVE EAST INTO THE CENTRAL AND NORTHERN PLAINS OVER THE NEXT SEVERAL DAYS. MODELS ARE IN GENERAL AGREEMENT WITH THIS WAVE PERSISTING INTO MUCH OF NEXT WEEK. THUS...AN UNSETTLED WEATHER PATTERN IS EXPECTED WITH MORE BOUTS OF THUNDERSTORMS. ONLY FORECAST CHALLENGE IS WHETHER THE UPPER AIRFLOW OVER THE EASTERN U.S. BECOMING MORE ZONAL...ALLOWING THE MIDWEST STORM SYSTEM EARLY NEXT WEEK TO PROGRESS FASTER INTO THE EASTERN GREAT LAKES. LEAN HEAVIER ON THE SLOWER SOLUTION. && .AVIATION.../18Z TAF ISSUANCE/ IFR CEILINGS ARE SLOWLY CLEARING FROM WEST TO EAST IN CENTRAL AND EASTERN MN THIS AFTERNOON. AREAS IN FAR EASTERN MN CAN EXPECT THE IFR CONDITIONS TO CLEAR BETWEEN 1 PM AND 2 PM CDT THIS AFTERNOON. IN THE WAKE OF THE LOW STRATUS...TOWERING CUMULUS AND SHOWERS ARE DEVELOPING WHERE SUNSHINE IS BREAKING OUT. COVERAGE WILL NOT BE GREAT WITH THE SHOWERS...AND SCATTERED SHOWERS WILL LARGELY BE CONFINED TO SOUTHWEST AND SOUTH CENTRAL MN. THERE IS ENOUGH INSTABILITY TO GENERATE WEAK THUNDERSTORMS AND EVEN A FEW LIGHTNING STRIKES THIS AFTERNOON. WESTERN WISCONSIN WILL BE THE LAST TO CLEAR THE STRATUS LATE THIS AFTERNOON. THERE IS THE POTENTIAL FOR MVFR/IFR FOG/STRATUS TO DEVELOP AGAIN LATE TONIGHT GIVEN THE ABUNDANCE OF LOW LEVEL MOISTURE. HAVE TRENDED THE TAF ABOVE MODEL GUIDANCE...WHICH IS VERY PESSIMISTIC AND SEEMS SOMEWHAT OVERDONE. KMSP...ITS BARELY 18Z AND IT LOOKS LIKE THE AIRPORT IS ALREADY TRYING TO GET ABOVE 1000FT. THIS IS A GOOD SIGN...BUT EXPECT SUB 1700FT CEILINGS TO LINGER A COUPLE HOURS LONGER. THE SHOWERS/WEAK THUNDERSTORMS SHOULD ALSO LARGELY REMAIN SOUTHWEST OF THE AIRPORT. THE THREAT FOR THUNDER AT THE AIRPORT IS PRETTY LOW...BUT NOT OUT OF THE QUESTION THAT A FEW SHOWERS MAKE IT TO THE METRO LATE THIS AFTERNOON. SHOULD MAINTAIN THE WEST/NORTHWEST COMPONENT TO THE WIND...AND GRADUALLY VEER WINDS OVERNIGHT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Jun 15, 1:12 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 112 PM CDT WED JUN 15 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 161815- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 112 PM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT DEVELOPING SHOWERS IN WESTERN AND SOUTHERN MINNESOTA THIS AFTERNOON COULD PRODUCE A FEW LIGHTNING STRIKES. THE THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. ANY THUNDERSTORMS WILL DIMINISH NEAR SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA ON FRIDAY THROUGH TUESDAY. AT THIS TIME...SUNDAY AND MONDAY LOOK TO SUPPORT A BEST CHANCE FOR POSSIBLE SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 15, 1:52 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 152 PM CDT WED JUN 15 2011 MNZ056-057-065-151945- CHIPPEWA-KANDIYOHI-RENVILLE- 152 PM CDT WED JUN 15 2011 AT 148 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PRINSBURG. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PRINSBURG. BLOMKEST. OLIVIA. BIRD ISLAND. LAT...LON 4491 9477 4465 9482 4484 9530 4505 9518 TIME...MOT...LOC 1851Z 295DEG 18KT 4492 9513
Special weather statement, Jun 15, 3:18 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
318 PM CDT WED JUN 15 2011
MNZ058>060-066>069-075-076-152115-
CARVER-HENNEPIN-LE SUEUR-MCLEOD-MEEKER-NICOLLET-SCOTT-SIBLEY-WRIGHT-
318 PM CDT WED JUN 15 2011
AT 316 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF SOUTH
HAVEN TO 4 MILES NORTHEAST OF GLENCOE TO GAYLORD. THESE STORMS WERE
MOVING EAST AT 35 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
COKATO.
NEW ROME.
RUSH RIVER.
WAVERLY.
OTTAWA.
WATERTOWN.
LAT...LON 4511 9355 4486 9343 4423 9364 4432 9435
4483 9428 4517 9435
TIME...MOT...LOC 2018Z 280DEG 29KT 4524 9418 4482 9410
4457 9416Special weather statement, Jun 15, 4:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
402 PM CDT WED JUN 15 2011
MNZ069-070-076>078-083>085-152200-
BLUE EARTH-DAKOTA-GOODHUE-LE SUEUR-RICE-SCOTT-STEELE-WASECA-
402 PM CDT WED JUN 15 2011
AT 357 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MARYSTOWN TO 4 MILES
NORTHWEST OF MONTGOMERY TO 4 MILES NORTHEAST OF EAGLE LAKE. THESE
STORMS WERE MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
NEW PRAGUE.
GREENLAND.
VESELI.
CRYSTAL BAY.
WEBSTER.
WARSAW.
LAT...LON 4468 9294 4443 9293 4407 9328 4410 9395
4450 9370 4468 9368
TIME...MOT...LOC 2102Z 277DEG 27KT 4470 9352 4449 9356
4418 9376The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:22 PM CDT | River Flood Warning | MPX | Brown | 13 days |
| Jun 15, 1:52 PM CDT | Special Weather Statement | MPX | Renville | 53 min |
| Jun 15, 3:18 PM CDT | Special Weather Statement | MPX | Carver, Le Sueur, McLeod, Nicollet, Scott, Sibley | 57 min |
| Jun 15, 3:27 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod | 48 min |
| Jun 15, 4:15 PM CDT | Special Weather Statement | MPX | Hennepin | 60 min |
| Jun 15, 4:39 PM CDT | Areal Flood Advisory | MPX | Brown | 24 hr |
| Jun 15, 5:08 PM CDT | Special Weather Statement | MPX | Goodhue | 52 min |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.